advertisement
Question
Posted by: tlee | 2011-10-27

Reflux/Nausea/Pectus Excavatum

Dear Dr
I have " pectus Excavatum"  (sp?) - there is a dent in my chest between and just below my chest. It has always been like that and as far as I can tell is not getting any worse.

About 4 months ago I went through a huge amount of stress and had flu. After the flu cleared up my throat was still very sore and I was coughing everytime I lay down. It turned out to be reflux (even though I didn''t feel any " heartburn"  discomfort). I went on a course of Nexium and after that I was fine.

Three weeks ago I started experiencing extreme waves of nausea daily. I am not pregnant (have tested and also had my period last week). It is not accompanied by any " heartburn"  sensation and is not set off by eating, seeing or smelling food. My appetite remains the same as always.

Do you think I should ask my doctor to look into whether it is reflux again (even though i don''t have the sore throat or the cough)?
Could the Pectus excavatum cause it?

Although not related it might be useful to know that I suffer from Asthma brought on by allergies and use a cortisone pump and Avamis nasal spray daily to control it.
Another note is that all my life I have struggled to get fit - I can build strength quite easily but I cannot seem to build stamina and endurance for running or other cardio exercises as I am always out of breath and no amount of training seems to improve this (but does improve my strength, tone, etc).

I know this is a lot to consider and I appreciate your time and any advise you might have on what I should talk to my doctor about in order to resolve this nausea which is so difficult to live with.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Tlee

I suggest that you consult your doctor for a referral to gastroenterologist, to have a gastroscopy and barium meal done. It is more than likely that you have a gastric ulcer, causing your nausea.

Also ask your doctor to do a lung function test before and after you have taken your asthma medication. This will determine if your asthma is well controlled or not. If your asthma is not well controlled, it is the likely cause for not being able to improve your stamina.

Regards





Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement